Alert archive / Alaska / Blizzard Warnings in 2009
Blizzard Warning 12, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard warning at Feb 13, 2009, 3:55 PM AKST. It took effect at Feb 14, 2009, 12:00 AM AKST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2009, 3:55 PM AKST (00:55 UTC)
- In effect from
- Feb 14, 2009, 12:00 AM AKST
- Expired
- Feb 13, 2009, 11:21 PM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 140055 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 355 PM AKST FRI FEB 13 2009 AKZ191-141400- /X.NEW.PAFC.BZ.W.0012.090214T0900Z-090215T0000Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 355 PM AKST FRI FEB 13 2009 ...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM AKST SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM AKST SATURDAY. A STRONG LOW WILL APPROACH THE WESTERN AND CENTRAL ALEUTIANS TONIGHT AND SATURDAY BEFORE IT CROSSES INTO THE CENTRAL BERING SEA SATURDAY AFTERNOON. STRONG EAST WINDS ON THE EDGE OF THE WEATHER FRONT AND GUSTY NORTH WINDS BEHIND THE LOW WILL COMBINE WITH COLD AIR ADVECTION BEHIND THE LOW TO PRODUCE AREAS OF BLOWING SNOW. VISIBILITIES ARE EXPECTED TO DIMINISH AFTER MIDNIGHT AND WILL FALL BELOW A QUARTER OF A MILE AT TIMES TONIGHT AND SATURDAY. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ195-141400- /X.NEW.PAFC.BZ.A.0011.090214T1800Z-090215T0100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 355 PM AKST FRI FEB 13 2009 ...BLIZZARD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. AS A STRONG LOW MOVES INTO THE BERING SEA ON SATURDAY, STRONG EAST TP NORTHEAST WINDS AHEAD OF THE LOW WILL DRAW COLD AIR OFF THE ICE EDGE AND CREATE AREAS OF BLOWING SNOW. BLOWING SNOW MAY REDUCE VISIBILITY TO A QUARTER MILE OR LESS AT TIMES ON SATURDAY. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
2 follow-up statements
000 WWAK42 PAFC 140106 AAA WSWALU URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ANCHORAGE AK 406 PM AKST FRI FEB 13 2009 AKZ191-141415- /X.CON.PAFC.BZ.W.0012.090214T0900Z-090215T0000Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 406 PM AKST FRI FEB 13 2009 ...BLIZZARD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM AKST SATURDAY... A BLIZZARD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM AKST SATURDAY. A STRONG LOW WILL APPROACH THE WESTERN AND CENTRAL ALEUTIANS TONIGHT AND SATURDAY BEFORE IT CROSSES INTO THE CENTRAL BERING SEA SATURDAY AFTERNOON. STRONG EAST WINDS ON THE EDGE OF THE WEATHER FRONT AND GUSTY NORTH WINDS BEHIND THE LOW WILL COMBINE WITH COLD AIR ADVECTION BEHIND THE LOW TO PRODUCE AREAS OF BLOWING SNOW. VISIBILITIES ARE EXPECTED TO DIMINISH AFTER MIDNIGHT AND WILL FALL BELOW A QUARTER OF A MILE AT TIMES TONIGHT AND SATURDAY. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. $$ AKZ195-141415- /X.CON.PAFC.BZ.A.0011.090214T1800Z-090215T0100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 406 PM AKST FRI FEB 13 2009 ...BLIZZARD WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... A BLIZZARD WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. AS A STRONG LOW MOVES INTO THE BERING SEA ON SATURDAY... STRONG EAST TO NORTHEAST WINDS AHEAD OF THE LOW WILL DRAW COLD AIR OFF THE ICE EDGE AND CREATE AREAS OF BLOWING SNOW. BLOWING SNOW MAY REDUCE VISIBILITY TO A QUARTER MILE OR LESS AT TIMES ON SATURDAY. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
000 WWAK42 PAFC 140821 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1121 PM AKST FRI FEB 13 2009 AKZ191-140930- /X.CAN.PAFC.BZ.W.0012.090214T0900Z-090215T0000Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 1121 PM AKST FRI FEB 13 2009 ...BLIZZARD WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE BLIZZARD WARNING. $$ AKZ195-142130- /X.CON.PAFC.BZ.A.0011.090214T1800Z-090215T0100Z/ PRIBILOF ISLANDS- INCLUDING THE CITY OF...SAINT PAUL 1121 PM AKST FRI FEB 13 2009 ...BLIZZARD WATCH REMAINS IN EFFECT FROM 9 AM AKST SATURDAY THROUGH SATURDAY AFTERNOON... A BLIZZARD WATCH REMAINS IN EFFECT FROM 9 AM AKST SATURDAY THROUGH SATURDAY AFTERNOON. AS A STRONG LOW MOVES INTO THE BERING SEA ON SATURDAY... STRONG EAST TO NORTHEAST WINDS AHEAD OF THE LOW WILL DRAW COLD AIR OFF THE ICE EDGE AND CREATE AREAS OF BLOWING SNOW. BLOWING SNOW MAY REDUCE VISIBILITY TO A QUARTER MILE OR LESS AT TIMES ON SATURDAY. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Feb 13, 2:00 PM AKST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 13, 2:00 PM AKST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 200 PM AKST FRI FEB 13 2009 .MODEL DISCUSSION...MODEL SHORT TERM SOLUTIONS AND FORECAST TRENDS SEEM REASONABLE THROUGH ABOUT SUN NIGHT. SOLUTIONS VARY SIGNIFICANTLY BEYOND THIS PONIT OVER THE ALEUTIANS/BERING SEA. .UPPER LEVELS...PROGRESSIVE PATTERN CONTINUES. BROADENING UPPER CENTER OVER EASTERN RUSSIA ACTS AS THE PIVOT POINT FOR DEVELOPING WAVES MOVING ACROSS ASIA/NORTH PACIFIC INTO THE BERING SEA/ALEUTIANS AND SW MAINLAND. THIS WILL TRANSLATE INTO CONTINUED UNSETTLED WEATHER WITH ALTERNATE STORM SYSTEMS OUT WEST. CONDITIONS IN THE EAST AND SOUTHCENTRAL SHOULD NOT BE AS TURBULENT WAS LOW AMPLITUDE RIDGES TRANSIT THE AREA. .SHORT TERM FORECAST... .EAST...FRONTAL TROUGH OVER THE WESTERN GULF WILL SLOWLY PROGRESS EAST AS UPPER TROUGH MOVES ACROSS SOUTHCENTRAL ALASKA LATE TONIGHT AND SAT. SO WILL INCREASE POPS ACROSS MUCH OF SOUTHCENTRAL TONIGHT. GAP WINDS SHOULD DIMINISH OVER MUCH OF SOUTHCENTRAL OVERNIGHT AS PRESSURE GRADIENTS RELAX. WINDS ARE EXPECTED TO INCREASE AGAIN ACROSS SOUTHCENTRAL AND THE GULF SAT NIGHT/SUN AS A STRONG FRONTAL TROUGH MOVES TO THE WESTERN GULF OF ALASKA. IT LOOKS THIS ONE WILL BRING MUCH WARMER AIR SO INITIAL BURST OF SNOW SHOULD CHANGE TO RAIN OVER THE WESTERN GULF SUN AFTERNOON AND BECOME MIXED OVER THE KENAI PEN/PORTIONS OF THE NORTH SUN AFTERNOON/NIGHT. .WEST...STORM CENTER NEAR ST. MATTHEW ISLAND CONTINUES TO WEAKEN AND MOVES OVER THE SEWARD PEN TONIGHT. ASSOCIATED FRONTAL TROUGH AT STRETCHING ACROSS THE SW MAINLAND IS WEAKENING. RADAR AND SATELLITE SHOW THE BACK EDGE OF RAIN/SNOW APPROACHING THE SW COAST. PRECIPITATION SHOULD BECOME MORE SHOWERY TONIGHT ON TH BACKSIDE OF TROUGH. NEXT BIG STORM DEVELOPING SW OF THE ALEUTIANS MOVES SOUTH OF ADAK SAT MORNING AND SOUTH OF THE PRIBILOFS SUN NIGHT. THIS CENTER THEN WEAKENS AND MOVES TO ALONG THE SW COAST NEAR BETHEL SUN AFTERNOON. THE CENTRAL AND EASTERN ALEUTIANS WILL SEE BRIEF PERIODS OF BLOWING SNOW TONIGHT AND THE AK PEN SAT UNTIL THE WARM AIR MOVES IN AND MIXES OR CHANGES THE SNOW TO RAIN. BLIZZARD CONDITIONS LIKELY OVER THE WESTERN ALEUTIANS EARLY SAT MORNING WITH STRONG WINDS AND COLD ADVECTION ON THE BACKSIDE OF THE OCCLUDED FRONT/LOW CENTER. THESE CONDITIONS MAY SPREAD EAST ACROSS THE ALEUTIANS AS LOW CENTER MOVES TOWARD THE PRIBILOFS. BLIZZARD CONDITIONS ARE ALSO PROBABLE OVER THE PRIBILOFS LATE TONIGHT WITH SNOW AND WIND DEVELOPING IN ADVANCE OF FRONT. TEMPS SHOULD WARM ENOUGH TO END BLIZZARD CONDITIONS IN THE PRIBILOFS SAT EVENING...BUT MAY REDEVELOP SUN MORNING WITH THE ONSET OF COLD ADVECTION ON THE BACKSIDE OF LOW. TEMPS WILL BE SLOW TO WARM OVER THE SW MAINLAND...SO WILL SEE SOME BLOWING SNOW DEVELOPING SAT NIGHT...THIS WILL BEAR WATCHING FOR BLIZZARD POTENTIAL. .LONG TERM FORECAST... THE LONG-WAVE PATTERN REMAINS LOW AMPLITUDE AND PROGRESSIVE INTO NEXT WEEK. THE RESULTANT STORM TRACKS WILL CONTINUE TO MOVE QUICKLY ACROSS THE FORECAST AREA. THE NEXT NORTH PACIFIC LOW IS ALREADY FORMING AND WILL AFFECT THE ALEUTIANS LATE THIS WEEKEND. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...BLIZZARD WARNING 191 AND BLIZZARD WATCH 195. MARINE...STORM 172 AND 175 GALES 130 150 155 160 165 170 171 176 179 185. RMC FEB 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 3:55 PM AKST | Blizzard Watch | AFC | 13 hr | |
| Feb 13, 4:00 PM AKST | Brisk Wind Advisory | AFC | 24 hr | |
| Feb 13, 4:00 PM AKST | Gale Warning | AFC | 48 hr | |
| Feb 13, 4:00 PM AKST | Gale Warning | AFC | 36 hr | |
| Feb 13, 4:00 PM AKST | Small Craft Advisory | AFC | 4 days | |
| Feb 13, 4:00 PM AKST | Storm Warning | AFC | 24 hr | |
| Feb 13, 4:00 PM AKST | Heavy Freezing Spray Warning | AFC | 24 hr | |
| Feb 13, 4:55 PM AKST | Small Craft Advisory | AFC | 11 hr | |
| Feb 14, 4:00 AM AKST | Brisk Wind Advisory | AFC | 36 hr | |
| Feb 14, 4:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Feb 14, 4:00 AM AKST | Gale Warning | AFC | 36 hr | |
| Feb 14, 4:00 AM AKST | Storm Warning | AFC | 12 hr | |
| Feb 14, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 3 days | |
| Feb 14, 4:57 AM AKST | Blizzard Warning | AFC | 48 hr |
Nearby
Blizzard Warnings in Alaska, 2009Every blizzard warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.